My husband 64 years old had kidney transplant 9 months ago. He is diabetic and was on two BP meds before surgery. Immediate results of transplant were fantastic. 10 days after surgery he started having fainting episodes and the docs said it is orthostatic hypotension. They have prescribed midodrine and florinef which is only slightly effective. His quality of life is much worse now than before the transplant although his kidney is still working beautifully as they like to say. The transplant team seems to be satisfied that the kidney is doing so well and are content with treating that. We are not OK with this. He can go nowhere without assistance because he can t stand for more than a few minutes or walk more than 50 feet without falling. I am at my wits end trying to find answers. The surgery seems to have triggers something but we don t know what. He had an echocardigram and it was fine. Have you heard of this before; what else can we do?
orthostatic hypotension patients need utmost care because risk of fall and injury. treatment is same what you are already taking. but some tips are - When you sleep or lye down use 2 extra pillow,keep head end elevated by using block below the bed to prevent sudden pooling of blood in legs while standing. some times betabloker propranolol or SSRI floxitine may help you.
I find this answer helpful
You found this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer.
For a more detailed, immediate answer, try our premium service [Sample answer]